Computing invariant measures for expanding circle maps

Michael Keane, Rua Murray, Lai Sang Young

Research output: Contribution to journalArticle

Abstract

Let f be a sufficiently expanding C2 circle map. We prove that a certain Markov approximation scheme based on a partition of S1 into 2N equal intervals produces a probability measure whose total variation norm distance from the exact absolutely continuous invariant measure is bounded by CN2-N; C is a constant depending only on the map f.

Original languageEnglish (US)
Pages (from-to)27-46
Number of pages20
JournalNonlinearity
Volume11
Issue number1
DOIs
StatePublished - Jan 1998

Fingerprint

Total Variation Norm
Absolutely Continuous Invariant Measure
Circle Map
Expanding Maps
Approximation Scheme
Invariant Measure
Probability Measure
Partition
Interval
Computing
norms
partitions
intervals
approximation

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics
  • Statistical and Nonlinear Physics
  • Mathematical Physics

Cite this

Computing invariant measures for expanding circle maps. / Keane, Michael; Murray, Rua; Young, Lai Sang.

In: Nonlinearity, Vol. 11, No. 1, 01.1998, p. 27-46.

Research output: Contribution to journalArticle

Keane, Michael ; Murray, Rua ; Young, Lai Sang. / Computing invariant measures for expanding circle maps. In: Nonlinearity. 1998 ; Vol. 11, No. 1. pp. 27-46.
@article{64920e98ca7648e5888bea8662784013,
title = "Computing invariant measures for expanding circle maps",
abstract = "Let f be a sufficiently expanding C2 circle map. We prove that a certain Markov approximation scheme based on a partition of S1 into 2N equal intervals produces a probability measure whose total variation norm distance from the exact absolutely continuous invariant measure is bounded by CN2-N; C is a constant depending only on the map f.",
author = "Michael Keane and Rua Murray and Young, {Lai Sang}",
year = "1998",
month = "1",
doi = "10.1088/0951-7715/11/1/004",
language = "English (US)",
volume = "11",
pages = "27--46",
journal = "Nonlinearity",
issn = "0951-7715",
publisher = "IOP Publishing Ltd.",
number = "1",

}

TY - JOUR

T1 - Computing invariant measures for expanding circle maps

AU - Keane, Michael

AU - Murray, Rua

AU - Young, Lai Sang

PY - 1998/1

Y1 - 1998/1

N2 - Let f be a sufficiently expanding C2 circle map. We prove that a certain Markov approximation scheme based on a partition of S1 into 2N equal intervals produces a probability measure whose total variation norm distance from the exact absolutely continuous invariant measure is bounded by CN2-N; C is a constant depending only on the map f.

AB - Let f be a sufficiently expanding C2 circle map. We prove that a certain Markov approximation scheme based on a partition of S1 into 2N equal intervals produces a probability measure whose total variation norm distance from the exact absolutely continuous invariant measure is bounded by CN2-N; C is a constant depending only on the map f.

UR - http://www.scopus.com/inward/record.url?scp=0039758080&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0039758080&partnerID=8YFLogxK

U2 - 10.1088/0951-7715/11/1/004

DO - 10.1088/0951-7715/11/1/004

M3 - Article

VL - 11

SP - 27

EP - 46

JO - Nonlinearity

JF - Nonlinearity

SN - 0951-7715

IS - 1

ER -